MAUDE Adverse Event Report: MEDELA AG FREESTYLE HANDS-FREE BREASTPUMP; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE HANDS-FREE BREASTPUMP; PUMP, BREAST, POWERED
Model Number 67060
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set.The troubleshooting did not resolve the issue.The customer refused to return the pump and parts for testing/analyzing.In follow up with a complaint handler on (b)(6) 2019, the customer confirmed that she developed mastitis and was prescribed an antibiotic.She indicated that her mastitis was resolved.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that her freestyle breast pump stopped suctioning after five minutes and she was worried about getting a 3rd bout of mastitis.

Brand Name
FREESTYLE HANDS-FREE BREASTPUMP
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug, 6341
SZ  6341
MDR Report Key8790178
Report Number1419937-2019-00094
Device Sequence Number16644107
Product Code HGX
UDI-Device Identifier00020451670607
UDI-Public00020451670607
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number67060
Device Catalogue Number67060
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2019
Initial Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;